Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Mar 19, 2012, 3:49 AM EDT for Baker County, Suwannee County, Florida. It took effect at Mar 19, 2012, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 3:49 AM EDT (07:49 UTC)
- In effect from
- Mar 19, 2012, 12:00 PM EDT
- Expired
- Mar 19, 2012, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS82 KJAX 190749 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 349 AM EDT MON MAR 19 2012 FLZ020>023-191600- /O.NEW.KJAX.FW.W.0011.120319T1600Z-120319T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 349 AM EDT MON MAR 19 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR THE SUWANNEE VALLEY.. THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022 AND 023. * DISPERSION...INDEXES WILL INCREASE TO BETWEEN 75 AND 85. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL BE IN THE 25 TO 30 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
2 follow-up statements
147 WWUS82 KJAX 191418 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 1018 AM EDT MON MAR 19 2012 FLZ020>023-192200- /O.CON.KJAX.FW.W.0011.120319T1600Z-120319T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 1018 AM EDT MON MAR 19 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR THE SUWANNEE VALLEY.. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022 AND 023. * DISPERSION...BETWEEN 75 AND 85. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
026 WWUS82 KJAX 192155 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 555 PM EDT MON MAR 19 2012 FLZ020>023-192300- /O.EXP.KJAX.FW.W.0011.000000T0000Z-120319T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER- 555 PM EDT MON MAR 19 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR THE SUWANNEE RIVER VALLEY... DISPERSION VALUES WILL DECREASE AS THE TEMPERATURES FALL. $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:47 AM EDT, 2 minutes earlier.
Area forecast discussion, Mar 19, 3:47 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 AM EDT MON MAR 19 2012
...UPDATED FIRE WEATHER...
.SHORT TERM...
TODAY...AN UPPER LEVEL RIDGE BUILDS NORTH FROM THE GULF OF MEXICO TO
THE GREAT LAKES WITH NO EVIDENCE OF ANY FLATTENED OUT SHORT WAVES
MOVING ACROSS THE CREST OF THE RIDGE. LOOKING AT THE GENERAL FLOW
OUT OF THE CONTINENTAL UNITED STATES (CONUS) AND THE ATLANTA SOUNDING
THINGS ARE VERY DRY SURFACE AND ALOFT WITH A STRONG CAP ABOUT
700-750 MB. ALSO SEEING A STRONG SUBSIDENCE INVERSION OVER
BIRMINGHAM WITH THE 700-800 MB TEMPS PLUS 3C. THIS TELLS ME ANY
CONVECTIVE INITIATION WILL BE BASED ON SURFACE-SEA BREEZE FORCING.
NOT SEEING ANY LOW LEVEL CONVERGENCE AS THE SYNOPTIC SOUTHEASTERLY
FLOW PINS THE GULF OF MEXICO SEA BREEZE FRONT ALONG THE WEST COAST
AND FAVORS IT PUSHING NORTH-NORTHWEST FROM THE BIG BEND. THINK THE
BEST CHANCE OF ANY BOUNDARY COLLISION/FORCING WILL BE WITH ANY
OUTFLOW BOUNDARIES COMING FROM SAVANNAH RIVER AREA CONVECTION LATE
THIS AFTERNOON EVENING AND WILL UP POPS A BIT CLOSE TO THE
ALTAMAHA RIVER. REALLY DON'T SEE ANY REASON TO UNDERCUT MOS
GUIDANCE HIGH TEMPS AND IN FACT MIGHT GO A DEGREES OF SO ABOVE IN
INTERIOR AREAS OF SOUTHEAST GEORGIA. MINIMUM RELATIVE HUMIDITY
VALUES WILL BE IN THE LOWER TO MID 30S FROM THE FLORIDA-GEORGIA
STATE LINE NORTHWARD THIS AFTERNOON.
TONIGHT...ANY CONVECTION SHOULD SETTLE DOWN SOON AFTER SUNSET WITH
THE LOSS OF DIURNAL HEATING AND ANY LOW LEVEL BOUNDARY FORCING.
LOOKING AT SOME MORNING FOG WITH GENERAL VISIBILITY BETWEEN 3 AND 5
MILES...OF COURSE LOCALLY LOWER AT SOME OF THE NORMAL AREAS. AGAIN
MOS TEMPERATURE GUIDANCE LOOKS REASONABLE.
WEDNESDAY...THE FORECAST AREA REMAINS ON THE WESTERN PERIPHERY OF
THE ATLANTIC RIDGE WITH ONLY LOCALIZED CONVECTION LIKELY WHERE LOW
LEVEL FORCING IS ABLE TO PUSH THROUGH THE CAP. EXPECT TO MAINTAIN
TEMPERATURES SIGNIFICANTLY ABOVE CLIMATOLOGY FOR WEDNESDAY.
.LONG TERM...
AN UPPER LEVEL TROUGH/LOW PRESSURE AREA CONTINUES TO DIG IN THE
WESTERN PORTIONS OF THE CONUS WITH AN INDUCED RIDGE ALONG THE
ATLANTIC SEABOARD. THINGS CONTINUE SLOW DOWN ACROSS THE COUNTRY
WITH THE RIDGE REMAINING DOMINANT THROUGH THE WEEKEND. ONCE AGAIN
EXPECT ONLY LOCALIZED PRECIPITATION WITH TEMPERATURES REMAINING
ABOVE NORMAL THROUGH NEXT MONDAY.
&&
.AVIATION...
PATCHY LIGHT FOG AND LOW CEILINGS WILL BE THE MAIN ISSUE FOR ALL
FIELDS THIS MORNING WITH VISUAL FLIGHT RULES (VFR) CONDITIONS AFTER
14 UTC.
&&
.MARINE...
WINDS WILL BE LIGHT ON THE WESTERN EDGE OF THE RIDGE TODAY BUT AS
THE GRADIENT INCREASES BETWEEN THE DEVELOPING LOW TO OUR WEST AND
THE RIDGE WILL SEE AN INCREASE IN WINDS AND SEAS WITH SMALL CRAFT
EXERCISE CAUTION LIKELY BY TUESDAY AFTERNOON.
RIP CURRENTS:LOW RISK OF RIP CURRENTS EXPECTED TODAY.
&&
.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE UPPER 20W ACROSS
PORTIONS OF THE SUWANNEE RIVER VALLEY WITH DISPERSION INDEX VALUES
AT OR ABOVE 75 THIS A RED FLAG WARNING WILL BE NECESSARY FOR THIS
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 57 84 58 / 10 10 10 10
SSI 77 61 76 62 / 10 0 0 10
JAX 83 57 80 59 / 10 10 10 10
SGJ 78 62 78 65 / 10 0 10 10
GNV 84 56 82 58 / 10 10 10 10
OCF 85 57 84 60 / 10 10 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
BAKER-COLUMBIA-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
SANDRIK/WOLFHazardous weather outlook, Mar 18, 7:30 PM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 730 PM EDT SUN MAR 18 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-190900- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 730 PM EDT SUN MAR 18 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT. LOCALLY DENSE FOG IS POSSIBLE MAINLY SOUTH OF A LINE FROM SAINT AUGUSTINE TO GAINESVILLE. VISIBILITIES LESS THAN ONE QUARTER OF A MILE WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SLIGHT CHANCES FOR AFTERNOON THUNDERSTORMS CONTINUE THROUGH MIDWEEK...WITH CHANCES INCREASING TOWARD THE END OF THE WEEK. INCREASING SOUTHEAST WINDS WILL ALSO INCREASE CHANCES FOR RIP CURRENTS BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.